Anxiety and Depression Support
19,665 members16,802 posts

Giving up on the system

Recently I began having serious side effects from one of my psych medicines causing me to question reality as events that I called never actually took place. Researching all the medicines that I take for mental and physical issues I've decided to go off of all of them. Slowly of course with some of them and completely with the drugs that are the major offenders.

There will be some of you that say that this is a bad idea to do on my own but it is something that needed to be done. The doctors involved have been notified. No replies from any of them either.

Going off of these medications have helped me to think more clearly, not spend 80% of my life in bed, and somewhat surprisingly no longer having a heart attack like symptom after having a heart attack last year.

All the medication was doing was just making things worse.

Now I start the next chapter in my life, that of seeking a mental health professional to talk with on a regular basis, and the transportation required to do so.

4 Replies
oldestnewest

Hi Sydney1701, wow, you really took advocacy into your own hands regarding your medication. You had mentioned in another post that you had A-Fib (which I do as well). You didn't take yourself off your heart medication or warfarin did you? As I understand only the psych meds. I weaned off my Benzos several years ago. I couldn't believe the difference in how clear headed I felt. Having been left on Xanax and Ativan for years got me to the point of all the symptoms breaking through and no longer working. I was in withdrawal while still being on the psych meds.. I still am on Warfarin and Cartia for the A-Fib. Feel great...

I wish you well Sydney, Take care and good luck in finding a mental health professional that can help you through therapy in going forward. :)

Reply

Thank you for your concerns Agora1. I'm still on Warfarin and some other heart medicines. It turns out that most of the meds that I am no longer are for breathing allergies and the like.

1 like
Reply

Hi Sidney, i took stopped all meds. They made me feel like I wasn't myself . They depressed me more and my anxitey got the the point , i couldnt sleep, eat, been off a week. Using other techniques to cope. ONE DAY AT A TIME sometimes 1 second at a time.

Reply

Hey Sydney

I totally feel your pain and understand what your going through.

I was in a program that the docs were pushing meds based on the reps that came and the free samples they were giving. It makes me sick to see so many good people get stuck on meds without a clear understanding of their true affect. I am blessed to have a doctor that does not like prescribing meds unless he feels it will make a real difference. He goes through all the side affects, what the med company doesn’t want you to know what meds will interact and what will I be feeling. It has been a world of a difference the way I feel

Reply

You may also like...